Georgia, 2013Damaging Wind in Georgia, May 20, 2013
May 20, 2013 · NWS CHS · 1 event in 1 county or zone
Scattered diurnal showers and thunderstorms developed in the afternoon hours under the influence of weak high pressure.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $800
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered diurnal showers and thunderstorms developed in the afternoon hours under the influence of weak high pressure.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 20, 2:51 PM EST, 3 hours 39 minutes earlier.
Area forecast discussion, May 20, 2:51 PM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT MON MAY 20 2013
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE OVER THE AREA WILL DISSIPATE THROUGH
MID WEEK WHILE ATLANTIC HIGH PRESSURE PREVAILS UNTIL LATE WEEK. A
COLD FRONT WILL DROP THROUGH THE AREA FRIDAY...FOLLOWED BY HIGH
PRESSURE THROUGH NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THIS AFTERNOON...ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS
CONTINUE TO IMPACT MUCH OF THE FORECAST AREA. FURTHER SOUTH ALONG
THE GA COAST THE ACTIVITY IS MORE ISOLATED AND SEEMS TO BE FOCUSED
ALONG THE SEABREEZE. FURTHER NORTH INTO THE TRI-COUNTY REGION
BOUNDARY FROM EARLIER CONVECTION ARE AROUND AS WELL AS SOME LIFT
ALONG THE SOUTHERN PERIPHERY OF THE BAGGY UPPER TROUGH. PLACEMENT
OF SHOWERS/STORMS FOR THE REMAINDER OF THE AFTERNOON WILL
PRIMARILY BE DRIVEN BY BOUNDARY INTERACTIONS AND THE SEABREEZE.
THERE IS STILL THE POTENTIAL FOR AN ISOLATED SEVERE STORM...BUT SO
FAR THE ONLY REPORT WE HAVE RECEIVED HAS BEEN PEA SIZED HAIL FROM
A COCORAHS OBSERVER UNDER A STORM WITH A GOOD CORE IN JASPER
COUNTY.
TONIGHT...THE BAGGY UPPER TROUGH ALOFT WILL ONLY MAKE MINIMAL
EASTWARD PROGRESS WHILE THE SURFACE PATTERN REMAINS THE SAME WITH
THE AREA SOLIDLY UNDER THE WESTERN PERIPHERY OF ATLANTIC HIGH
PRESSURE. ONCE THE EVENING CONVECTION DWINDLES THERE WILL AGAIN BE
A PERIOD OF TIME WITH LITTLE TO NO PRECIP ACROSS THE REGION. MUCH
LIKE IN PREVIOUS OVERNIGHT PERIODS...THE POTENTIAL IS THERE AGAIN
FOR DEVELOPING SHOWERS OVER THE COASTAL WATERS TO STREAM IN AND
IMPACT THE CHARLESTON COUNTY COAST. SLIGHT CHANCE TO CHANCE POPS
CONTINUE IN THE FORECAST FOR THE EASTERN FRINGE OF THE AREA LATE
TONIGHT. WITH SOME SLIGHTLY DRIER AIR FILTERING IN FROM THE WEST
AND WITH MOIST SOILS RESULTING FROM THE LAST FEW ROUNDS OF
CONVECTION...PATCHY FOG IS EXPECTED FOR MUCH OF SOUTHEAST GA AS
WELL AS SOUTHEAST SC NEAR THE SAVANNAH RIVER. LOWS WILL NOT BE
QUITE AS MILD AS SUNDAY NIGHT WITH MID TO UPPER 60S EXPECTED.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
ATLANTIC HIGH PRESSURE WILL BE THE DOMINANT FEATURE AT THE SURFACE
TUESDAY AND WEDNESDAY. THE PERSISTENT UPPER SHORTWAVE MEANDERING
OVER THE SOUTHEAST STATES WILL GRADUALLY BECOME ABSORBED BY A TROUGH
AXIS TO THE WEST MID WEEK. THE UPPER TROUGH WILL THEN CONTINUE TO
SWING TOWARD THE AREA ON THURSDAY...WITH A COLD FRONT APPROACHING
THE WESTERN ZONES BY THE EVENING HOURS.
DEEP MOISTURE AND PRECIPITABLE WATER VALUES WILL BE HIGHEST
TUESDAY UNDER THE INFLUENCE OF THE LINGERING SHORTWAVE
ENERGY...BEFORE SYNOPTIC SCALE FORCING DIMINISHES A BIT BY
WEDNESDAY. EXPECT SCATTERED COVERAGE OF MAINLY DIURNAL SHOWERS
AND THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY...HIGHEST DURING THE
FAVORED AFTERNOON AND EVENING PERIODS. CONVECTION WILL MAINLY BE
DRIVEN BY A COMBINATION OF DAYTIME HEATING/INSTABILITY...SEABREEZE
CONVERGENCE...AND ANY BOUNDARY INTERACTIONS. WILL THUS ADVERTISE
BEST THUNDERSTORM POTENTIAL ALONG AND INLAND OF THE
SEABREEZE...HOWEVER THERE ARE STILL SOME INDICATIONS THAT
ISOLATED SHOWERS/WEAK THUNDERSTORMS COULD PUSH FROM THE MARINE
ZONES LOCALLY ONSHORE EACH NIGHT AND EARLY MORNING. THE
APPROACHING FRONT COULD SUPPORT BETTER CONVECTIVE COVERAGE ON
THURSDAY...YET PREFER TO MAINTAIN PERSISTENCE BY KEEPING RAIN
CHANCES IN THE 30 PERCENT RANGE TO ACCOUNT FOR SOME TIMING
DIFFERENCES SEEN IN FORECAST MODEL SOLUTIONS.
EXPECT A STEADY WARMING TREND TUESDAY THROUGH THURSDAY. HIGH
TEMPERATURES WILL RANGE FROM THE LOW TO MID 80S FOR THE MAJORITY
OF THE FORECAST AREA ON TUESDAY...WITH THE EXCEPTION OF THE FAR
SOUTHWEST COUNTIES WHERE TEMPERATURES COULD CLIMB INTO THE UPPER
80S. HIGH TEMPERATURES WILL THEN PEAK IN THE UPPER 80S MOST INLAND
LOCATIONS FOR THURSDAY...WHILE BEING SUPPRESSED IN THE LOW TO MID
80S CLOSER TO THE COASTLINE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FAIRLY GOOD MODEL CONSISTENCY REGARDING AN UPPER TROUGH SHIFTING
SOUTHEAST AND A COLD FRONTAL PASSAGE FRIDAY OR FRIDAY NIGHT. DRY AND
SLIGHTLY COOLER CANADIAN HIGH PRESSURE LOOKS TO BUILD IN FOR THE
WEEKEND BEFORE SHIFTING OFFSHORE EARLY NEXT WEEK.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AT KCHS...SHOWERS AND A POSSIBLE THUNDERSTORM WILL CONTINUE IN THE
VICINITY FOR THE NEXT COUPLE OF HOURS AND THEN ACTIVITY SHOULD BE
FURTHER AWAY AFTER THE ATMOSPHERE HAS BEEN WORKED OVER. THE OTHER
ISSUE THIS FORECAST PERIOD IS THE POTENTIAL FOR SHOWERS AND MVFR
CEILINGS LATE TONIGHT. I HAVE ADDED A VCSH MENTION FOR NOW WITH
HAVE KEPT CONDITIONS VFR.
AT SAV...THE MOST IMMEDIATE CONCERN IS THE POTENTIAL FOR
THUNDERSTORMS DIRECTLY IMPACTING THE TERMINAL. THE FIRST
SHOWERS/THUNDERSTORMS OF THE AFTERNOON ARE STARTING TO DEVELOP AND
WILL BE IN THE VICINITY THROUGH 21Z. I HAVE KEPT IT AS JUST A VCTS
MENTION FOR NOW AND WILL AMEND BASED ON RADAR OBSERVATIONS. THEN
TONIGHT THE FOCUS SHIFTS TO THE POTENTIAL FOR FOG AND/OR STRATUS.
AFTER A COUPLE OF DAYS WORTH OF CONVECTIVE RAINS...THE SOIL SHOULD
BE SUFFICIENTLY MOIST FOR FOG TO BE A CONCERN. THERE ARE SOME
INDICATIONS OF THE MID/UPPER LEVEL DRYING A BIT AND WITH COOLER
TEMPS AND THE POTENTIAL FOR CLEARER SKIES...FOG/STRATUS POTENTIAL
IS INCREASED. SOME OF THE GUIDANCE INDICATES POTENTIAL FOR IFR
FOG/STRATUS. I HAVE INTRODUCED MVFR FOG STARTING AT 10Z AND JUST
HINTED AT MVFR CEILINGS.
EXTENDED AVIATION...THE MAIN CONCERN WILL BE SPORADIC REDUCTIONS
IN CEILINGS AND VISIBILITIES...MAINLY ASSOCIATED WITH SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. THE GREATEST CHANCES
WILL BE IN THE AFTERNOON HOURS TUE THROUGH THU...ALTHOUGH EARLY
MORNING FLIGHT RESTRICTIONS CANNOT BE RULED OUT EACH DAY.
&&
.MARINE...
TONIGHT...A STRONG RIDGE OF HIGH PRESSURE CENTERED OVER THE
ATLANTIC WILL EXTEND W ACROSS THE COASTAL WATERS...GENERATING SE
AND S WINDS AT OR BELOW 15 KTS AND SEAS IN THE 2-4 FOOT RANGE.
HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC THROUGH
THURSDAY NIGHT...MAINTAINING A GENERAL SOUTHERLY FLOW AND
ALLOWING SEABREEZE CIRCULATIONS TO DEVELOP EACH AFTERNOON. A COLD
FRONT WILL DROP THROUGH THE REGION EARLY FRIDAY...WITH A NORTHEAST
FLOW DEVELOPING AS CANADIAN HIGH PRESSURE BUILDS IN ITS WAKE.
WINDS AND SEAS WILL LIKELY INCREASE OVER THE WEEKEND AS A RESULT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
NEAR TERM...BSH
SHORT TERM...WMS
LONG TERM...JRL
AVIATION...BSH
MARINE...BSH/WMS
Hazardous weather outlook, May 20, 2:51 AM EST, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
351 AM EDT MON MAY 20 2013
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-211030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
351 AM EDT MON MAY 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, May 20, 4:14 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT MON MAY 20 2013
SCZ043>045-202200-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
514 PM EDT MON MAY 20 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...BERKELEY
AND COLLETON COUNTIES THROUGH 600 PM EDT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DUNCAN CHAPEL TO
FRANCIS BEIDLER FOREST...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ROSINVILLE...GIANT...INDIAN FIELD...PRINGLETOWN...MOUNT ZION...
PREGNALL...HUDSONTOWN...SAINT GEORGE...RIDGEVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3332 8049 3329 8048 3326 8043 3327 8037
3328 8035 3323 8021 3300 8031 3291 8050
3306 8062 3300 8083 3311 8081 3320 8078
3333 8051
TIME...MOT...LOC 2114Z 014DEG 12KT 3327 8063 3317 8034Special weather statement, May 20, 5:05 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EDT MON MAY 20 2013
GAZ087-088-202230-
JENKINS-SCREVEN-
605 PM EDT MON MAY 20 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 630 PM EDT...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLHAVEN...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MILLHAVEN...HILLTONIA...BASCOM...LEWIS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3278 8192 3295 8182 3292 8177 3298 8166
3295 8159 3270 8164
TIME...MOT...LOC 2206Z 016DEG 6KT 3292 8170Special weather statement, May 20, 5:23 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT MON MAY 20 2013
GAZ100-115-202300-
BULLOCH-EVANS-
623 PM EDT MON MAY 20 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS AND BULLOCH
COUNTIES THROUGH 700 PM EDT...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EMIT...MOVING SOUTHWEST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EMIT...KENNEDY POND...DENMARK...NEVILS...OVERBROOK...EDNA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3243 8182 3237 8162 3217 8171 3215 8178
3214 8178 3221 8198
TIME...MOT...LOC 2223Z 025DEG 12KT 3232 8176Special weather statement, May 20, 5:26 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
626 PM EDT MON MAY 20 2013
SCZ042>044-202300-
DORCHESTER-HAMPTON-INLAND COLLETON-
626 PM EDT MON MAY 20 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...HAMPTON
AND COLLETON COUNTIES THROUGH 700 PM EDT...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ISLANDTON TO
COTTAGEVILLE...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLETON MEDICAL CENTER...LOWCOUNTRY REGIONAL AIRPORT...MILEY...
WALTERBORO...THAYER...DRAWDY...NEYLES...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3298 8041 3274 8045 3273 8048 3281 8111
3303 8102
TIME...MOT...LOC 2227Z 020DEG 17KT 3293 8095 3291 8047Local storm report, May 20, 5:54 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG INDIAN FIELD 33.22N 80.54W
05/20/2013 DORCHESTER SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED 2 TREES DOWN ON
INDIAN FIELD CIRCLE. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1300305
BDCSpecial weather statement, May 20, 5:56 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT MON MAY 20 2013
SCZ043-048>050-202345-
BEAUFORT-CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
656 PM EDT MON MAY 20 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND BEAUFORT COUNTIES THROUGH 745 PM EDT...
AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HENDERSONVILLE TO
JACKSONBORO...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RITTER...HENDERSONVILLE...WHITE HALL...JACKSONBORO...BLAKE...PARKERS
FERRY...NEMOURS PLANTATION...GARDENS CORNER...FENWICK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3254 8075 3281 8084 3290 8040 3288 8039
3287 8040 3285 8038 3263 8033
TIME...MOT...LOC 2257Z 349DEG 18KT 3274 8072 3279 8047Thunderstorm Wind, Screven
- When
- May 20, 6:30 PM EST to 6:31 PM EST
- Where
- Screven County, 1.38 mi N of Hunter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $800
- Reported by
- Trained Spotter
- Coordinates
- 32.700, -81.570
A trained spotter reported numberous tree limbs down, up to three inches in diameter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, May 20 to 21, 201324 deaths · 212 injured · $2.0 billion · EF5 · 44 events
- Tornadoes and Hail in Arkansas, May 20, 20131 death · $304,000 · EF1 · 29 events
- Tornadoes and Hail in Oklahoma, May 20, 2013$1.4 million · EF2 · 29 events
- Hail and Damaging Winds in Florida, May 20, 20131 death · $500 · 50 kt wind · 9 events
- Tornado and Flash Flood in Illinois, May 20 to 21, 20133 injured · EF2 · 14 events
- Flash Flood and Hail in Arkansas, May 20 to 21, 2013$391,000 · 2 in hail · 31 events
- Hail and Damaging Winds in Illinois, May 20, 2013$495,000 · 70 kt wind · 26 events
- Flooding in North Dakota, May 20 to 28, 2013$1.1 million · 3 events
- Hail and Damaging Winds in Iowa, May 20, 2013$169,000 · 1.75 in hail · 23 events
- Tornadoes and Hail in Texas, May 20, 2013$100,000 · EF1 · 9 events
- Hail and Damaging Winds in Michigan, May 20, 2013$151,000 · 1.75 in hail · 18 events
- Flood in Alaska, May 20 to 23, 2013$300,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452137.